The side effects of antidepressants – how long is it worth it? New blog post

Fetzima 40 mg
Naltrexone 50 mg
Klonopin 1 mg
Saphris 5 mg – starting this weekend

I’ve been struggling with side effects lately. I was on Remeron for a long time but between the weight gain, the constant need to urinate, and it losing it’s efficacy my doctor and I decided to move onto something else.

I started Brintellix. I didn’t really have a lot of side effects at first; some itching. It wasn’t until we increased the dose to 20 mg that I had a series of major anxiety attacks. My doctor told me that three out of the 10 people he has tried on it have had the same issue.

Last week he switched me to Fetzima. The first day I was violently ill. I woke up dry heaving so hard that my eyeballs hurt. I also had bad diarrhea. I had to call in sick to work that day. For the past week I’ve been really struggling with the side effects. It’s hard at work to explain them because people think I’m really sick but it’s just side effects.

Trouble concentrating, dizzy spells, nausea, difficulty sleeping, major constipation. I hadn’t had a bowel movement since that first day. After a week I was starting to get very uncomfortable. I asked the pharmacist what to do. He said that I needed a laxative. A couple times in my life I’ve tried taking a laxative and it has always turned out to hard on my system. I asked if there wasn’t something else I could do. He said to try Ducolax. I took it last night because it says gentle, overnight relief on the box. I did not have gentle anything. After a few hours I started dry heaving. After a few more hours the major diarrhea started. I was up half the night dry heaving into a bucket while sitting on the toilet. I also woke up with a horrible headache before it all started. About the same time I started feeling like I was going to throw up.

I had to call in sick to work again today. I hate this. I’m not sick. I’m reacting to medications that are supposed to make me feel better.

I’m afraid to start the Saphris. I’m supposed to start it tomorrow but it comes with an entire list of side effects. I’m so afraid to add those on top of the ones I’m feeling now. The idea makes me want to cry.

Advertisements

Feedback is appreciated

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s